MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC EndoWrist SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the front part of the 8mm fenestrated bipolar forceps instrument did not fully engage.Upon removal and inspection, it was discovered that the instrument did not close completely even manually, so the arm was replaced with a new one and the surgery was performed.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 8mm fenestrated bipolar forceps instrument was analyzed and found to have one severely bent grip, causing misalignment of the grip tips.There was a 2.24 mm offset at the tips.The grips were not found to have cracking damage.Additional observation related to the customer complaint: the instrument was found to have a dislodged molded insulator on the jaw.The grip tip for the grip with the dislodged molded insulator does appear to be bent.Components adjacent to the dislodged molded insulator do not show damage.The complaint was confirmed by failure analysis.The probable root cause of severely bent grips is attributed to damage either during use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips.

Brand Name
EndoWrist SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50850395
Report Number2955842-2026-39624
Device Sequence Number9953264
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)260409(10)K13260409
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK13260409 0002
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown